Deutsche medizinische Wochenschrift (1946) · 1996
[Chronic recurrent subileus due to Strongyloides stercoralis infection under immunosuppressive therapy].
Клинический случайАннотация на английскомСтатьяОбзорНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Birck R, Braun C, Back W, Gottstein T, Rohmeiss P, Manegold B C, Strauch M, Gretz N
Аннотация
HISTORY AND CLINICAL FINDINGS: A 33-year-old woman from Laos was admitted due to recurrent vomiting and weight loss. Since one year, she was receiving immunosuppressive therapy (azathioprine 50 mg/d and methylprednisolone 18 mg/d) for a mixed connective tissue disease. Because of a drug induced Stevens-Johnson-Syndrome one month earlier high doses of methylprednisolone (100 mg/d intravenously) had been administered. The patient's general condition was reduced. Examination elicited a mild pain in the middle abdomen on palpation but no resistance or tumour. The differential diagnosis included obstructive and (or) inflammatory disease of the gastrointestinal tract.
INVESTIGATIONS: Elevated IgE-levels (1111 IU/ml; normal up to 100 IU/ml) and eosinophilia (8%) lead to the suspicion of a helminthiasis. Oesophagogastroduodenoscopy showed a significant duodenal stenosis. Duodenal biopsy revealed a severe infestation with Strongyloides stercoralis. Stool examinations were negative though.
TREATMENT AND COURSE: With administration of thiabendazole (2 g/d) a rapid recovery was noted. A second oesophagogastroduodenoscopy one week after the onset of therapy revealed no further stenosis. Since there was no activity of the mixed connective tissue disease the methylprednisolone dosage was reduced and the administration of azathioprine was ceased. 3 weeks after beginning of treatment the patient was discharged in improved condition.
CONCLUSION: In immunocompromised patients suffering from gastrointestinal complaints who have been in endemic areas an infection with Strongyloides stercoralis should be excluded. Without treatment, this helminthiasis may be fatal.
INVESTIGATIONS: Elevated IgE-levels (1111 IU/ml; normal up to 100 IU/ml) and eosinophilia (8%) lead to the suspicion of a helminthiasis. Oesophagogastroduodenoscopy showed a significant duodenal stenosis. Duodenal biopsy revealed a severe infestation with Strongyloides stercoralis. Stool examinations were negative though.
TREATMENT AND COURSE: With administration of thiabendazole (2 g/d) a rapid recovery was noted. A second oesophagogastroduodenoscopy one week after the onset of therapy revealed no further stenosis. Since there was no activity of the mixed connective tissue disease the methylprednisolone dosage was reduced and the administration of azathioprine was ceased. 3 weeks after beginning of treatment the patient was discharged in improved condition.
CONCLUSION: In immunocompromised patients suffering from gastrointestinal complaints who have been in endemic areas an infection with Strongyloides stercoralis should be excluded. Without treatment, this helminthiasis may be fatal.